The U.S. Centers for Disease Control and Prevention (CDC) is probing a 13-year-old Michigan boy’s death after he received the COVID-19 vaccine, according to county health officials in Michigan.
The Saginaw County Health Department said health officials were alerted to the teen’s death on June 17, which occurred about three days after the teen—who was not identified—received the second dose of a COVID-19 vaccine.
“Loss of life in an adolescent for any reason is heartbreaking. Health officer Chris Harrington, MPH, and medical director Delicia Pruitt, MD, are mothers of children near the boy’s age, so it hits close to home for them,” said a news release from Saginaw County that was sent to local news outletson June 23.
It’s unclear if the teen had any underlying health conditions. Also unclear is whether the teen suffered from the rare heart inflammation conditions known as myocarditis or pericarditis, which the CDC has said have been linked to COVID-19 vaccines.
County health officials also didn’t elaborate on what vaccine the teen received, only noting that he received two doses. The only two-dose COVID-19 vaccines approved for usage in the United States are made by Pfizer and Moderna.
COVID-19 is the disease caused by the CCP (Chinese Communist Party) virus.
Officials said the CDC confirmed it is investigating the death and is probing whether the death was linked to the vaccination. The Epoch Times has reached out to Saginaw County and the CDC for comment.
“The investigation as to whether there is a correlation between his death and vaccination is now at the federal level with CDC,” the county health department’s release added, reported Fox News. “Meanwhile, the health department continues to encourage families to speak with their physicians to weigh their own risks and benefits of vaccination.”
The teen’s death was reported to the Vaccine Adverse Event Reporting System (VAERS), a reporting system run by the CDC and the Food and Drug Administration (FDA), for further investigation.
Earlier this week, a CDC safety panel said more than 1,200 cases of heart inflammation in adolescents and young adults were reported following the administration of Pfizer’s or Moderna’s two-shot vaccines. After a review of VAERS submissions, the CDC discovered that 827 reports were for myocarditis or pericarditis after the second dose of the vaccine, while 267 people reported the heart condition after the first dose. The remaining reports did not specify which dose.
The majority of the myocarditis cases, according to the CDC, were associated with the Pfizer shot. The remaining cases were reportedly caused by the Moderna shot.
Following the CDC’s latest findings, the FDA on June 23 announced it would add a warning about heart inflammation to a fact sheet for the Pfizer and Moderna vaccines.